Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Tensegrity frameworks


Authors: B. Roth and W. Whiteley
Journal: Trans. Amer. Math. Soc. 265 (1981), 419-446
MSC: Primary 51F99; Secondary 52A37, 53A17, 73K20
MathSciNet review: 610958
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A tensegrity framework consists of bars which preserve the distance between certain pairs of vertices, cables which provide an upper bound for the distance between some other pairs of vertices and struts which give a lower bound for the distance between still other pairs of vertices. The present paper establishes some basic results concerning the rigidity, flexibility, infinitesimal rigidity and infinitesimal flexibility of tensegrity frameworks. These results are then applied to a number of questions, problems and conjectures regarding tensegrity frameworks in the plane and in space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 51F99, 52A37, 53A17, 73K20

Retrieve articles in all journals with MSC: 51F99, 52A37, 53A17, 73K20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0610958-6
PII: S 0002-9947(1981)0610958-6
Article copyright: © Copyright 1981 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia